MAUDE Adverse Event Report: TOSOH BIOSCIENCE, INC. (OHIO) HLC-723; HEMOGLOBIN A1C TEST SYSTEM

TOSOH BIOSCIENCE, INC. (OHIO) HLC-723; HEMOGLOBIN A1C TEST SYSTEM
Model Number HLC-723G8 REFURBISHED
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field service engineer (fse) conducted a customer visit and confirmed the reported issue by review of the error log and chromatogram printouts.The fse suspected a mechanical problem with the injection valve and replaced the injection valve unit.The fse validate the analyzer by running controls and patient samples without the error recurring.The hlc-723 g8 analyzer is operating as expected.No further action required by field service.A complaint history review and service history review for similar complaints was performed for the serial number (b)(6) from the install date of 10jan2025 through aware date of 15apr2025.There were no similar complaints identified during the search period.The g8 variant analysis mode operator's manual v3.4 chapter 3: assay operations states the following: detailed peak information area the peak area corresponds to the volume of each fraction.This is the value calculated by integrating the detector output by time.The unit is mv-s (millivolt-second).The total area, which is the sum of all individual peaks, changes depending upon the sample concentration.The acceptable range of total area is from 500 to 4000.However, optimal results are obtained in the total area range from 700 to 3000.When sampling whole blood directly from a primary tube, the analyzer automatically dilutes the sample by a fixed ratio of about 1:200.Samples will normally not be outside of the range indicated above, but in the case of a very low hemoglobin concentration (dialysis patients, anemia patients, etc.) the total area may drop below 500.In this case, transfer the blood cells to a sample cup and run the assay again in the alternative sampling position.The most probable cause of the reported event was due to a mechanical problem with the injection valve unit, component failure.
 
Event or Problem Description
A customer reported a potential discrepant patient result with erratic total areas on the first sample rack position on the hlc-723 g8 analyzer.The customer stated the total area can vary anywhere from 9 to 18,000 (acceptable range 500-4000) but only occurs on the first sample position in the rack.The customer also stated the results would "dash out" in the first sample rack position.The customer removed the discrepant result sample out of the first sample rack position and into an alternative sampling position, then reran sample.The results were within acceptable range.The customer requested field service to identify the need to use the first sample rack position for a priming sample and not patient samples.There was no indication of any patient intervention or adverse health consequences due to the reported event.

Brand Name
HLC-723
Common Device Name
HEMOGLOBIN A1C TEST SYSTEM
Manufacturer (Section D)
TOSOH BIOSCIENCE, INC. (OHIO)
3600 gantz rd
grove city OH 43123
Manufacturer (Section G)
TOSOH BIOSCIENCE, INC. (OHIO)
3600 gantz rd
grove city OH 43123
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key21997955
Report Number3005529799-2025-00053
Device Sequence Number9412354
Product Code PDJ
UDI-Device Identifier00853931008009
UDI-Public00853931008009
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K200904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLC-723G8 REFURBISHED
Device Catalogue Number021560R
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Initial Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown